Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 26, 2005

Diagnosis and Symptoms, Hyperglycemia and DKA

Question from New Orleans, Louisiana, USA:

Can antibiotics cause abnormally high blood sugars in a non-diabetic patient? My daughter has been on an aggressive antibiotic treatment for one month for a chronic sinus infection. Two weeks into the treatment, she started showing symptoms of diabetes, including increased thirst, increased urination, increased appetite, and fatigue. We have a strong family history of type 1and a stronger family history of type 2. Should I consult her pediatrician about this?

Answer:

Antibiotics should not cause any change in blood sugars in non-diabetics. I would recommend that you promptly review your concerns and your daughter’s symptoms with your pediatrician.

MSB